Pfizer is recalling 126 lots of Advil liquid products for infants and children.
The recall involves three kinds of Children’s Advil, and Advil Pediatric Drops.
The pharmaceutical company says there may be clumps of ibuprofen in the liquid, leading to higher or lower doses than expected.
According to Health Canada, “clumps” of Ibuprofen may form in the bottle, leading to higher or lower doses that are given to children and infants if the bottle is not shaken well.
A child receiving too low a dose may mean the medication will not be adequate in reducing the fever. This has the potential to lead to other health issues, and in rare cases, convulsions.
Although Health Canada said it is unlikely, if the dose is too high it could lead to vomiting, drowsiness, dizziness, ‘ringing in the ears,’ and decreased breathing rates.
Health Canada is recommending that consumers stop using the products and return them to a pharmacy. They are also advising parents who have given the product to their children and now have concerns to contact their health care practitioner.
The Pfizer’s recall is being monitored by Health Canada and will inform Canadians if any new safety information arises.
Lots of the following products have been recalled: Advil Pediatric Drops (DIN 02242522); Children’s Advil Cold (DIN 02248435); Children’s Advil Fever from Colds or Flu (DIN 02328437); Children’s Advil (DIN 02232297); and Advil Pediatric Drops Fever from Colds or Flu (DIN 02328445). The affected lot numbers can be found in Health Canada’s recall notice.